MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA80124
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly ruptured after the second inflation up to 8 atm.It was further reported that when removing the pta balloon through the introducer sheath, half of pta balloon was torn at the tip of the sheath in the patient, and they had to remove the sheath with most of the pta balloon except for the tip.Reportedly, larger entry site was created by making an incision and the pta balloon tip was removed using forceps.The current status of the patient is reported to be stable.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.Device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: d2b (lit; dqy).H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess pta dilatation catheter returned for evaluation.During visual evaluation, segment 1 consisted of the catheter.Circumferential break, a compound rupture was noted to the proximal end of the ballon, marker bands were present.Segment 2 consisted of the distal end of the balloon with slight prolapsing and a compound rupture was also noted.No functional testing was performed due to the nature and condition of the complaint.Therefore, the investigation is confirmed for the reported balloon rupture as a compound rupture was noted to the balloon.Also, the investigation is confirmed for the reported detachment and removal difficulty as the device was received with a complete detachment of the balloon and prolapsing was also noted to the balloon, which would have been caused removal difficulties.A definitive root cause for the reported balloon rupture, detachment and removal difficulty could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (method) h11: d2b (lit; dqy), h6 (result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly ruptured after the second inflation up to 8 atm.It was further reported that when removing the pta balloon through the introducer sheath, half of pta balloon was teared at the tip of the sheath in the patient, and they had to remove the sheath with most of the pta balloon except for the tip.Reportedly, larger entry site was created by making an incision and the pta balloon tip was removed using forceps.The current status of the patient is reported to be stable.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21503075
Report Number2020394-2025-00240
Device Sequence Number19933444
Product Code LIT
UDI-Device Identifier00801741121265
UDI-Public(01)00801741121265(17)271018(10)93XJ0086
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA80124
Device Lot Number93XJ0086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale
Patient EthnicityHispanic